Help scalp paoriasis and hair falling out!!!

I have guttate psoriasis that has spread to scalp psoriasis. It's really bad!!! My hair is falling out!!! :-(. I have bald spots :-(. Has this happened to anyone? Any suggestions? Please help!!!
Thank you!!!!
PS - started stelera 2 weeks ago!

This disease is horrible!!!

Report post

7 replies. Join the discussion

I have plaque psoriasis and it's affected my scalp and hair too! I've tried the toughest and smelliest coal tar shampoo, clobex spray, calcitrene ointment and nothing works! My flakes are awful and people are wary around me because I'm always scaly and/or bleeding. I'm going back to my dermo for more aggressive treatment.

I'm deeply sorry that this is affecting you. I can empathize. Please let me know how the Stelera is working.

Ari

Report post

Umm... interesting!!! Let me share my story......

Have been battling plaque psoriasis for about 4 years. Started on my scalp and was horrendous! Was on MTX for 2 years with complete remission (and NO side effects). Liver counts started to rise (I didn't exactly follow the "no alcohol" rule), so Derm switch to Humira. (Side note: I have the most awesome Derm in the world, she specializes in P). Last September was my first shot of Humira. Pretty positive results for 5 or 6 months. Scalp P returned slowly and became moderate. In or around March, noted quite a bit of hair loss daily in the shower, and really didn't think anything of it (have super thick hair). On May 19th, found my first bald spot, about the size of quarter.

Thats the beginning of my two month nightmare that won't end. As of now I have about 30-40% hair loss ... almost completely bald right smack dab on top. It's humilating to say the least (I'm female with gorgeous red curls and it's increasingly difficult to cover). At the end of June, I met my Derm; diagnosis Alopecia Areata. She believes the two auto immune diseases are not connected. She tried steriod shots in the scalp and had my follow up appointment with her this morning. Since I have had no results with steriod shots, she wants to try a few other things. On my way home from the appointment, she calls me. She did some research and found case(s)? where Humira has lead to Alopecia like symtoms. She told me to stop Humira right away and begin again on MTX.

Although I have no answers for you, Tsbmidget, I hope my post helps you. My Derm also mentioned on the phone maybe exploring the option of Stelera for me in the future. But the main thing right now is to stop the Humira and see if that solves the problem. Through all of my trials and tribulations with these diseases and research.... the one thing I have learned it EVERYONE IS DIFFERENT! It affects each of us differently, and what works for one, doesn't necessarily work for others. And that includes the side effects of medications. So please, take that into consideration. Also read the pamphlet to your Stelera and see if hair loss is a side effect .... even if its one of the least likely or uncommon. If you need moral support for your hair loss, let me know. It's an emotional rollercoaster from hell!!

Report post

I lost TONS of hair. Big clumps everytime I washed it and several pretty large bald spots. I started using T-sal shampoo w/ T-gel conditioner and that helped clear the scalp. Was also given a topical scalp oil called Fluocinolone Acedtonide 0.01 %. the combo of these seemed to help. My hair loss was not from any meds or shots just terrible scalp P. Hair is now growing back and I can't see the bald spots anymore. Good luck to you. I had beautiful, thick wavy hair and now look like a Dr Seuss character!!! At least it is growing back but it will take 1-2 years to all get shoulder length again!

Report post

Another member posted that using Vagisil wash on her scalp healed her and now she doesn't have to wear wigs anymore.

Report post

It was a month ago that I posted. Just want to report that my hair has really grown back but I had to cut it short as it was so awful looking. In most cases it WILL grow back so keep the faith and think positively! Yeah!!

Report post

I am sorry you are going through this. the same thing happened to my little sister. before we decided to put her on ENBREL (which by the way worked wonders on her) we would apply glycerin to her scalp every night. it really helped a lot too... it doesnt make it go away.. nothing makes is go away..but it helps keep it under control...good luck. hope stelera works out for you .

Report post

Clobetasol foam (Olux or generic) works wonders on my scalp P. I too get some hair loss from follicles being choked off by the plaque buildups. A steady regimen of Neutrogena T/Sal shampoo (salicylic acid to break down the buildup) followed by liberal application of the clobetsol foam really seems to keep my scalp looking and feeling good. Sunlight always helps too.

Report post

This discussion is closed to replies. We close all discussions after 90 days.

If there's something you'd like to discuss, click below to start a new discussion.

Things you can do

Support the National Psoriasis Foundation

Help the National Psoriasis Foundation reach its goals and support people like yourself by making a donation today.

Donate to the National Psoriasis Foundation

Discussion topics

Additional resources

Community leaders